Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Loss of appetite, insomnia, unable to take deep breaths, side effects of meth ?

obviously meth is not healthy for you... causes loss of appetite , insomnia , etc. but why does it cause me to never feel i can take a deep enough breath? or a sensation of needing to yawn but never getting the full yawn? and by the end of the day my chest hurts from constant attempts of deep breaths that are never fulfilling.
Asked On : Wed, 28 Mar 2012
Answers:  2 Views:  421
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Addiction Medicine Specialist 's  Response

Shortness of breath and shallow breathing is a well-known side-effect of meth. That is why, you feel that you cannot take a deep enough breath. Meth also affects the muscles of the heart, causing cardiomyopathy and manifesting as chest pain. In addition, meth reduces blood supply to different parts of the body, leading to poor functioning. Please give a careful thought to whether the drug is worth all this trouble.

Best wishes.
Answered: Tue, 27 Aug 2013
I find this answer helpful
Psychiatrist Dr. Anjana Rao Kavoor's  Response
Thanks for writing in to us.

Methamphetamine (meth) can cause slow, shallow and labored breathing. This is what you are experiencing as unable to take a deep enough breath and not getting the full yawn.

With increasing use of the drug, there are strong indications that users suffer brain damage, including memory impairment and an increasing inability to grasp abstract thoughts. Those who do manage to recover from addiction and retain memory and the ability to function in society are usually subject to some memory gaps and extreme mood swings.

Other signs of meth abuse are as follows:
Muscle spasticity
Difficulty breathing
Stopped breathing (sometimes fatal within 2-4 hours)
Pinpoint pupils
Bluish skin
Bluish fingernails and lips
Spasms of the stomach and/or intestinal tract
Weak pulse
Low blood pressure
Respiratory depression
Circulatory collapse
Cardiac arrest
Motor retardation

I urge you to take professional help and check in for rehab services.

Hope this helps
Answered: Tue, 27 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor